| Model Number |
1MYM02 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Granuloma (1876); Inflammation (1932); Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/08/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).It should be noted that the gore® mycromesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the gore® mycromesh® biomaterial instructions for use also states: "when using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.".
Event or Problem Description
It was reported to gore that the patient underwent a laparoscopic colpopexy/vaginal suspension on (b)(6) 2014 whereby a gore® mycromesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2015 an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: granuloma, chronic pain, irritation/inflammation, bloody vaginal discharge, surgery to remove mesh.Additional event specific information was not provided.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2014: operative report.Pre/postop diagnosis: vaginal prolapse with rectocele and cystocele.Procedure: laparoscopic colpopexy/vaginal suspension with gore-tex mesh.Posterior cystocele repair, primary repair.Cystogram.Findings: the patient had rectocele, cystocele and vaginal prolapse.The patient had decreased urinary output during the case and therefore a retrograde ureterogram was done by dr.(b)(6), urology with bilateral stent placement under fluoroscopy with no evidence of ureteral obstruction and there was a clear evidence of ureteral reflux of urine into the bladder.Estimated blood loss: 2ml.Iv fluids: 3 liters.Urinary output: 150ml.Procedure in detail: ¿the patient is a 55-year-old female that was taken to operative theater #2, was placed in the supine position under endotracheal anesthesia.Once this was done, she was placed in lithotomy with appropriate padding as well as her arms tucked at appropriate positioning.An appropriate timeout was done indicating right patient, right procedure, brief medical history including preoperative antibiotics and dvt prophylaxis as well as sequential compression devices.The patient was then prepped and draped in the usual sterile fashion for vaginal suspension laparoscopically as well as a rectal prolapse surgery.A veress needle was placed in the abdomen, approximately midway between the umbilicus and xiphoid process without complication and insufflation to 20 mmhg.A 5-mm port was placed, laparoscope was then introduced into the abdomen and identified there is no evidence of injury and a brief survey of the abdomen with photographs of the liver showing hemangioma on the liver as well as stomach.Normal stomach anatomy in the left inguinal hernia.At this point in time, 2 port were placed inferior and lateral to the umbilicus and 1 port was placed inferior to the umbilicus.The sigmoid colon and small bowel was moved out of the pelvis and electrocautery was used to dissect the plane across the sacrum to identify the right ureter.Once the right ureter was identified, this peritoneal dissection was taken down to the mid portion of the posterior aspect of the cervix and the peritoneum was dissected off the inferior aspect of the cervix.A gore-tex mesh approximately 3 cm x 8 cm was then sutured laparoscopically with ethibond sutures on to the inferior posterior portion of the cervix.A protack stapler was then used to secure this to the sacral promontory point in 4 locations to approximate appropriate attention to suspend the vagina.Once we felt we had appropriate attention and placement of her vaginal suspension, we then used a v-loc suture to close the peritoneum over the top of the gore-tex mesh.This part of the procedure was terminated.All ports were removed and the pneumoperitoneum was relieved from the abdomen and we then proceeded with rectocele repair.A transverse incision was made over the most caudad portion of the vagina.Allises were used to retract the vagina mucosa anteriorly and a dissection plane was created between the anterior rectal serosa and the vaginal mucosa and an incision was made along the posterior aspect of the vagina to reveal rectocele.The lateral ischiococcygeus muscles and levators were approximated with vicryl sutures to repair the rectocele.Once this area felt to be appropriate, vicryl suture was then used to close the vaginal mucosa over the top of the rectocele repair.___ [sic] and gelfoam was used to place in the vagina for hemostasis.At this point in time, the anesthesia identified that the patient had poor urinary output during the case.Dr.(b)(6) was called for consultation for a cystogram with retrograde urethrogram to identify if there was any ureteral injury.See his portion of the dictation for the details of this.In summary, there were no complications and no evidence of ureteral obstruction.The patient tolerated the procedure well and was taken to postanesthesia care in stable condition.All counts were correct at the end of the case.¿.[missing records: record for dr.(b)(6) operative report 08/12/14 were not provided.].(b)(6) 2014: implant record.Implant/manufacturer: mycromesh/w.L.Gore.Qty/surgeon: 1/(b)(6), do.Comment: mycromesh.Lot#/: 11152432.Cat#/batch#: 1mym02.Size/exp dt: 5cm x 15cm x 1mm/01/18.Qty/site: 1/vagina.The records confirm a gore® mycromesh® biomaterial (1mym02/11152432) was implanted during the procedure.(b)(6) 2015: operative report.Pre/postop diagnosis: vaginitis.History of suture granuloma of the right lateral vaginal cuff.History of laparoscopic colpopexy/vaginal suspension with gore-tex mesh on (b)(6) 2014.History of posterior cystocele.Procedures: diagnostic laparoscopy.Lysis of adhesion greater than 20 minutes.Sacral, vaginal gore-tex removal.Vaginal colpotomy and closure.Peritoneal lavage.Anesthesia: general.Specimens removed: gore-tex mesh.Disposition: to pacu in stable condition.Estimated blood loss: 50ml.Iv fluids: 1100ml of iv crystalloid.Urinary output: 225ml.Details of procedure: ¿the patient was identified in the prescreen area and brought back to operating suite #2.Anesthesia performed general endotracheal anesthesia without difficulty.The patient was then placed in the lithotomy position.The patient was prepped and draped in normal sterile fashion.A foley was placed.A timeout was performed identifying the patient and procedure to be performed and identification of antibiotics that had been administered, and everyone was in agreement.Using a #15 blade scalpel, an incision was made above the umbilicus and below the xiphoid process for placement of a 5-mm port.The skin was elevated using towel clips.A veress needle was introduced and pneumoperitoneum was established.A 5-mm port was placed.A 5-mm laparoscopic camera was inserted into the abdomen and the abdomen was evaluated and no visible injury was noted upon making entry into the abdomen.Three additional 5-mm ports were placed, one directly below the umbilicus, one in the right lower quadrant and one in the left lower quadrant.These were placed under direct visualization.We then performed lysis of adhesions.There was omentum that was adhesed to the peritoneum along the abdominal wall.Following this, we mobilized colon and small bowel to allow exposure to the previously placed mesh.We identified the mesh and incised the newly laid peritoneum that was over the previously placed mesh.Once identified, dr.Foster went down below and placed an adjustable speculum in the vagina.While he manipulated the vaginal cuff, we were able to see laparoscopically exactly where the mesh had been sewn previously.Once the mesh was identified, the mesh was transected near the vaginal cuff.This small piece of mesh was then brought out through the vagina.Following this, we then grasped the previously placed mesh along the sacrum with some locking graspers.The mesh was elevated and was removed from the previously placed anterior surface of the sacrum.We then removed a 5-mm port and brought the mesh out through the previous 5 mm incision that had been made.Once the mesh was completely removed, we then proceeded to go back down below and we grasped the vaginal cuff using several clamps including lahey clamps.Once we had good purchase, we used 2-0 vicryl suture x3 to suture the vaginal cuff close [sic].Hemostasis was achieved in small bleeding areas with electrocautery.Following this, we then scrubbed out and rescrubbed in and reinsufflated the abdomen and visualized with the laparoscopic camera and ensured that the previously placed sutures through the vaginal cuff did not penetrate any small bowel or colon.We then introduced a 19-french blake drain through the incision that was made below the umbilicus, and the drain was brought out through the right lower quadrant incision.Drain was sutured in place with 2-0 vicryl.The other incision sites were then closed using 4-0 vicryl.Also note that prior to closing, we did perform a peritoneal lavage and suction.Hemostasis had been achieved.There were no areas of bleeding.Also note that during grasping of the small bowel to move it out of the way in order to have visualization, a small rent in the mesentery was made.There was minimal bleeding.Two 5-mm clips were applied to the rent and bleeding immediately ceased.Following this, the foley was removed.The patient was taken out of the lithotomy position.The patient tolerated the procedure well with no complications.The mesh was not sent as specimen.¿.[missing records: records for the alleged injuries of ¿granuloma, chronic pain, irritation/inflammation, bloody vaginal discharge were not provided.].(b)(6) 2014: operative report.Pre/postop diagnosis: vaginal prolapse with rectocele and cystocele.Procedure: laparoscopic colpopexy/vaginal suspension with gore-tex mesh.Posterior cystocele repair, primary repair.Cystogram.Findings: the patient had rectocele, cystocele and vaginal prolapse.The patient had decreased urinary output during the case and therefore a retrograde ureterogram was done by dr.(b)(6), urology with bilateral stent placement under fluoroscopy with no evidence of ureteral obstruction and there was a clear evidence of ureteral reflux of urine into the bladder.Estimated blood loss: 2ml.Iv fluids: 3 liters.Urinary output: 150ml.Procedure in detail: ¿the patient is a 55-year-old female that was taken to operative theater #2, was placed in the supine position under endotracheal anesthesia.Once this was done, she was placed in lithotomy with appropriate padding as well as her arms tucked at appropriate positioning.An appropriate timeout was done indicating right patient, right procedure, brief medical history including preoperative antibiotics and dvt prophylaxis as well as sequential compression devices.The patient was then prepped and draped in the usual sterile fashion for vaginal suspension laparoscopically as well as a rectal prolapse surgery.A veress needle was placed in the abdomen, approximately midway between the umbilicus and xiphoid process without complication and insufflation to 20 mmhg.A 5-mm port was placed, laparoscope was then introduced into the abdomen and identified there is no evidence of injury and a brief survey of the abdomen with photographs of the liver showing hemangioma on the liver as well as stomach.Normal stomach anatomy in the left inguinal hernia.At this point in time, 2 port were placed inferior and lateral to the umbilicus and 1 port was placed inferior to the umbilicus.The sigmoid colon and small bowel was moved out of the pelvis and electrocautery was used to dissect the plane across the sacrum to identify the right ureter.Once the right ureter was identified, this peritoneal dissection was taken down to the mid portion of the posterior aspect of the cervix and the peritoneum was dissected off the inferior aspect of the cervix.A gore-tex mesh approximately 3 cm x 8 cm was then sutured laparoscopically with ethibond sutures on to the inferior posterior portion of the cervix.A protack stapler was then used to secure this to the sacral promontory point in 4 locations to approximate appropriate attention to suspend the vagina.Once we felt we had appropriate attention and placement of her vaginal suspension, we then used a v-loc suture to close the peritoneum over the top of the gore-tex mesh.This part of the procedure was terminated.All ports were removed and the pneumoperitoneum was relieved from the abdomen and we then proceeded with rectocele repair.A transverse incision was made over the most caudad portion of the vagina.Allises were used to retract the vagina mucosa anteriorly and a dissection plane was created between the anterior rectal serosa and the vaginal mucosa and an incision was made along the posterior aspect of the vagina to reveal rectocele.The lateral ischiococcygeus muscles and levators were approximated with vicryl sutures to repair the rectocele.Once this area felt to be appropriate, vicryl suture was then used to close the vaginal mucosa over the top of the rectocele repair.___ [sic] and gelfoam was used to place in the vagina for hemostasis.At this point in time, the anesthesia identified that the patient had poor urinary output during the case.Dr.(b)(6) was called for consultation for a cystogram with retrograde urethrogram to identify if there was any ureteral injury.See his portion of the dictation for the details of this.In summary, there were no complications and no evidence of ureteral obstruction.The patient tolerated the procedure well and was taken to postanesthesia care in stable condition.All counts were correct at the end of the case.¿ [missing records: record for dr.(b)(6) operative report 08/12/14 were not provided.] (b)(6) 2014: implant record.Implant/manufacturer: mycromesh/w.L.Gore.Qty/surgeon: 1/(b)(6), do.Comment: mycromesh.Lot#/: 11152432.Cat#/batch#: 1mym02.Size/exp dt: 5cm x 15cm x 1mm/01/18.Qty/site: 1/vagina.The records confirm a gore® mycromesh® biomaterial (1mym02/11152432) was implanted during the procedure.(b)(6) 2015: operative report.Pre/postop diagnosis: vaginitis.History of suture granuloma of the right lateral vaginal cuff.History of laparoscopic colpopexy/vaginal suspension with gore-tex mesh on (b)(6) 2014.History of posterior cystocele.Procedures: diagnostic laparoscopy.Lysis of adhesion greater than 20 minutes.Sacral, vaginal gore-tex removal.Vaginal colpotomy and closure.Peritoneal lavage.Anesthesia: general.Specimens removed: gore-tex mesh.Disposition: to pacu in stable condition.Estimated blood loss: 50ml.Iv fluids: 1100ml of iv crystalloid.Urinary output: 225ml.Details of procedure: ¿the patient was identified in the prescreen area and brought back to operating suite #2.Anesthesia performed general endotracheal anesthesia without difficulty.The patient was then placed in the lithotomy position.The patient was prepped and draped in normal sterile fashion.A foley was placed.A timeout was performed identifying the patient and procedure to be performed and identification of antibiotics that had been administered, and everyone was in agreement.Using a #15 blade scalpel, an incision was made above the umbilicus and below the xiphoid process for placement of a 5-mm port.The skin was elevated using towel clips.A veress needle was introduced and pneumoperitoneum was established.A 5-mm port was placed.A 5-mm laparoscopic camera was inserted into the abdomen and the abdomen was evaluated and no visible injury was noted upon making entry into the abdomen.Three additional 5-mm ports were placed, one directly below the umbilicus, one in the right lower quadrant and one in the left lower quadrant.These were placed under direct visualization.We then performed lysis of adhesions.There was omentum that was adhesed to the peritoneum along the abdominal wall.Following this, we mobilized colon and small bowel to allow exposure to the previously placed mesh.We identified the mesh and incised the newly laid peritoneum that was over the previously placed mesh.Once identified, dr.Foster went down below and placed an adjustable speculum in the vagina.While he manipulated the vaginal cuff, we were able to see laparoscopically exactly where the mesh had been sewn previously.Once the mesh was identified, the mesh was transected near the vaginal cuff.This small piece of mesh was then brought out through the vagina.Following this, we then grasped the previously placed mesh along the sacrum with some locking graspers.The mesh was elevated and was removed from the previously placed anterior surface of the sacrum.We then removed a 5-mm port and brought the mesh out through the previous 5 mm incision that had been made.Once the mesh was completely removed, we then proceeded to go back down below and we grasped the vaginal cuff using several clamps including lahey clamps.Once we had good purchase, we used 2-0 vicryl suture x3 to suture the vaginal cuff close [sic].Hemostasis was achieved in small bleeding areas with electrocautery.Following this, we then scrubbed out and rescrubbed in and reinsufflated the abdomen and visualized with the laparoscopic camera and ensured that the previously placed sutures through the vaginal cuff did not penetrate any small bowel or colon.We then introduced a 19-french blake drain through the incision that was made below the umbilicus, and the drain was brought out through the right lower quadrant incision.Drain was sutured in place with 2-0 vicryl.The other incision sites were then closed using 4-0 vicryl.Also note that prior to closing, we did perform a peritoneal lavage and suction.Hemostasis had been achieved.There were no areas of bleeding.Also note that during grasping of the small bowel to move it out of the way in order to have visualization, a small rent in the mesentery was made.There was minimal bleeding.Two 5-mm clips were applied to the rent and bleeding immediately ceased.Following this, the foley was removed.The patient was taken out of the lithotomy position.The patient tolerated the procedure well with no complications.The mesh was not sent as specimen.¿.[missing records: records for the alleged injuries of ¿granuloma, chronic pain, irritation/inflammation, bloody vaginal discharge were not provided.].A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® mycromesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2014: operative report.Pre/postop diagnosis: vaginal prolapse with rectocele and cystocele.Procedure: laparoscopic colpopexy/vaginal suspension with gore-tex mesh.Posterior cystocele repair, primary repair.Cystogram.Findings: the patient had rectocele, cystocele and vaginal prolapse.The patient had decreased urinary output during the case and therefore a retrograde ureterogram was done by dr.Johnson, urology with bilateral stent placement under fluoroscopy with no evidence of ureteral obstruction and there was a clear evidence of ureteral reflux of urine into the bladder.Estimated blood loss: 2ml.Iv fluids: 3 liters.Urinary output: 150ml.Procedure in detail: ¿the patient is a 55-year-old female that was taken to operative theater #2, was placed in the supine position under endotracheal anesthesia.Once this was done, she was placed in lithotomy with appropriate padding as well as her arms tucked at appropriate positioning.An appropriate timeout was done indicating right patient, right procedure, brief medical history including preoperative antibiotics and dvt prophylaxis as well as sequential compression devices.The patient was then prepped and draped in the usual sterile fashion for vaginal suspension laparoscopically as well as a rectal prolapse surgery.A veress needle was placed in the abdomen, approximately midway between the umbilicus and xiphoid process without complication and insufflation to 20 mmhg.A 5-mm port was placed, laparoscope was then introduced into the abdomen and identified there is no evidence of injury and a brief survey of the abdomen with photographs of the liver showing hemangioma on the liver as well as stomach.Normal stomach anatomy in the left inguinal hernia.At this point in time, 2 port were placed inferior and lateral to the umbilicus and 1 port was placed inferior to the umbilicus.The sigmoid colon and small bowel was moved out of the pelvis and electrocautery was used to dissect the plane across the sacrum to identify the right ureter.Once the right ureter was identified, this peritoneal dissection was taken down to the mid portion of the posterior aspect of the cervix and the peritoneum was dissected off the inferior aspect of the cervix.A gore-tex mesh approximately 3 cm x 8 cm was then sutured laparoscopically with ethibond sutures on to the inferior posterior portion of the cervix.A protack stapler was then used to secure this to the sacral promontory point in 4 locations to approximate appropriate attention to suspend the vagina.Once we felt we had appropriate attention and placement of her vaginal suspension, we then used a v-loc suture to close the peritoneum over the top of the gore-tex mesh.This part of the procedure was terminated.All ports were removed and the pneumoperitoneum was relieved from the abdomen and we then proceeded with rectocele repair.A transverse incision was made over the most caudad portion of the vagina.Allises were used to retract the vagina mucosa anteriorly and a dissection plane was created between the anterior rectal serosa and the vaginal mucosa and an incision was made along the posterior aspect of the vagina to reveal rectocele.The lateral ischiococcygeus muscles and levators were approximated with vicryl sutures to repair the rectocele.Once this area felt to be appropriate, vicryl suture was then used to close the vaginal mucosa over the top of the rectocele repair.___ [sic] and gelfoam was used to place in the vagina for hemostasis.At this point in time, the anesthesia identified that the patient had poor urinary output during the case.Dr.Johnson was called for consultation for a cystogram with retrograde urethrogram to identify if there was any ureteral injury.See his portion of the dictation for the details of this.In summary, there were no complications and no evidence of ureteral obstruction.The patient tolerated the procedure well and was taken to postanesthesia care in stable condition.All counts were correct at the end of the case.¿.[missing records: record for dr.Johnson¿s operative report 08/12/14 were not provided.].(b)(6) 2014: implant record.Implant/manufacturer: mycromesh/w.L.Gore.Qty/surgeon: 1/(b)(6), do.Comment: mycromesh.Lot#/: 11152432.Cat#/batch#: 1mym02.Size/exp dt: 5cm x 15cm x 1mm/01/18.Qty/site: 1/vagina.The records confirm a gore® mycromesh® biomaterial (1mym02/11152432) was implanted during the procedure.(b)(6) 2015: operative report.Pre/postop diagnosis: vaginitis.History of suture granuloma of the right lateral vaginal cuff.History of laparoscopic colpopexy/vaginal suspension with gore-tex mesh on (b)(6) 2014.History of posterior cystocele.Procedures: diagnostic laparoscopy.Lysis of adhesion greater than 20 minutes.Sacral, vaginal gore-tex removal.Vaginal colpotomy and closure.Peritoneal lavage.Anesthesia: general.Specimens removed: gore-tex mesh.Disposition: to pacu in stable condition.Estimated blood loss: 50ml.Iv fluids: 1100ml of iv crystalloid.Urinary output: 225ml.Details of procedure: ¿the patient was identified in the prescreen area and brought back to operating suite #2.Anesthesia performed general endotracheal anesthesia without difficulty.The patient was then placed in the lithotomy position.The patient was prepped and draped in normal sterile fashion.A foley was placed.A timeout was performed identifying the patient and procedure to be performed and identification of antibiotics that had been administered, and everyone was in agreement.Using a #15 blade scalpel, an incision was made above the umbilicus and below the xiphoid process for placement of a 5-mm port.The skin was elevated using towel clips.A veress needle was introduced and pneumoperitoneum was established.A 5-mm port was placed.A 5-mm laparoscopic camera was inserted into the abdomen and the abdomen was evaluated and no visible injury was noted upon making entry into the abdomen.Three additional 5-mm ports were placed, one directly below the umbilicus, one in the right lower quadrant and one in the left lower quadrant.These were placed under direct visualization.We then performed lysis of adhesions.There was omentum that was adhesed to the peritoneum along the abdominal wall.Following this, we mobilized colon and small bowel to allow exposure to the previously placed mesh.We identified the mesh and incised the newly laid peritoneum that was over the previously placed mesh.Once identified, dr.Foster went down below and placed an adjustable speculum in the vagina.While he manipulated the vaginal cuff, we were able to see laparoscopically exactly where the mesh had been sewn previously.Once the mesh was identified, the mesh was transected near the vaginal cuff.This small piece of mesh was then brought out through the vagina.Following this, we then grasped the previously placed mesh along the sacrum with some locking graspers.The mesh was elevated and was removed from the previously placed anterior surface of the sacrum.We then removed a 5-mm port and brought the mesh out through the previous 5 mm incision that had been made.Once the mesh was completely removed, we then proceeded to go back down below and we grasped the vaginal cuff using several clamps including lahey clamps.Once we had good purchase, we used 2-0 vicryl suture x3 to suture the vaginal cuff close [sic].Hemostasis was achieved in small bleeding areas with electrocautery.Following this, we then scrubbed out and rescrubbed in and reinsufflated the abdomen and visualized with the laparoscopic camera and ensured that the previously placed sutures through the vaginal cuff did not penetrate any small bowel or colon.We then introduced a 19-french blake drain through the incision that was made below the umbilicus, and the drain was brought out through the right lower quadrant incision.Drain was sutured in place with 2-0 vicryl.The other incision sites were then closed using 4-0 vicryl.Also note that prior to closing, we did perform a peritoneal lavage and suction.Hemostasis had been achieved.There were no areas of bleeding.Also note that during grasping of the small bowel to move it out of the way in order to have visualization, a small rent in the mesentery was made.There was minimal bleeding.Two 5-mm clips were applied to the rent and bleeding immediately ceased.Following this, the foley was removed.The patient was taken out of the lithotomy position.The patient tolerated the procedure well with no complications.The mesh was not sent as specimen.¿.[missing records: records for the alleged injuries of ¿granuloma, chronic pain, irritation/inflammation, bloody vaginal discharge were not provided.].(b)(6) 2014: operative report.Pre/postop diagnosis: vaginal prolapse with rectocele and cystocele.Procedure: laparoscopic colpopexy/vaginal suspension with gore-tex mesh.Posterior cystocele repair, primary repair.Cystogram.Findings: the patient had rectocele, cystocele and vaginal prolapse.The patient had decreased urinary output during the case and therefore a retrograde ureterogram was done by dr.Johnson, urology with bilateral stent placement under fluoroscopy with no evidence of ureteral obstruction and there was a clear evidence of ureteral reflux of urine into the bladder.Estimated blood loss: 2ml.Iv fluids: 3 liters.Urinary output: 150ml.Procedure in detail: ¿the patient is a 55-year-old female that was taken to operative theater #2, was placed in the supine position under endotracheal anesthesia.Once this was done, she was placed in lithotomy with appropriate padding as well as her arms tucked at appropriate positioning.An appropriate timeout was done indicating right patient, right procedure, brief medical history including preoperative antibiotics and dvt prophylaxis as well as sequential compression devices.The patient was then prepped and draped in the usual sterile fashion for vaginal suspension laparoscopically as well as a rectal prolapse surgery.A veress needle was placed in the abdomen, approximately midway between the umbilicus and xiphoid process without complication and insufflation to 20 mmhg.A 5-mm port was placed, laparoscope was then introduced into the abdomen and identified there is no evidence of injury and a brief survey of the abdomen with photographs of the liver showing hemangioma on the liver as well as stomach.Normal stomach anatomy in the left inguinal hernia.At this point in time, 2 port were placed inferior and lateral to the umbilicus and 1 port was placed inferior to the umbilicus.The sigmoid colon and small bowel was moved out of the pelvis and electrocautery was used to dissect the plane across the sacrum to identify the right ureter.Once the right ureter was identified, this peritoneal dissection was taken down to the mid portion of the posterior aspect of the cervix and the peritoneum was dissected off the inferior aspect of the cervix.A gore-tex mesh approximately 3 cm x 8 cm was then sutured laparoscopically with ethibond sutures on to the inferior posterior portion of the cervix.A protack stapler was then used to secure this to the sacral promontory point in 4 locations to approximate appropriate attention to suspend the vagina.Once we felt we had appropriate attention and placement of her vaginal suspension, we then used a v-loc suture to close the peritoneum over the top of the gore-tex mesh.This part of the procedure was terminated.All ports were removed and the pneumoperitoneum was relieved from the abdomen and we then proceeded with rectocele repair.A transverse incision was made over the most caudad portion of the vagina.Allises were used to retract the vagina mucosa anteriorly and a dissection plane was created between the anterior rectal serosa and the vaginal mucosa and an incision was made along the posterior aspect of the vagina to reveal rectocele.The lateral ischiococcygeus muscles and levators were approximated with vicryl sutures to repair the rectocele.Once this area felt to be appropriate, vicryl suture was then used to close the vaginal mucosa over the top of the rectocele repair.___ [sic] and gelfoam was used to place in the vagina for hemostasis.At this point in time, the anesthesia identified that the patient had poor urinary output during the case.Dr.Johnson was called for consultation for a cystogram with retrograde urethrogram to identify if there was any ureteral injury.See his portion of the dictation for the details of this.In summary, there were no complications and no evidence of ureteral obstruction.The patient tolerated the procedure well and was taken to postanesthesia care in stable condition.All counts were correct at the end of the case.¿ [missing records: record for dr.Johnson¿s operative report 08/12/14 were not provided.] (b)(6) 2014: implant record.Implant/manufacturer: mycromesh/w.L.Gore.Qty/surgeon: 1/(b)(6), do.Comment: mycromesh.Lot#/: 11152432.Cat#/batch#: 1mym02.Size/exp dt: 5cm x 15cm x 1mm/01/18.Qty/site: 1/vagina.The records confirm a gore® mycromesh® biomaterial (1mym02/11152432) was implanted during the procedure.(b)(6) 2015: operative report.Pre/postop diagnosis: vaginitis.History of suture granuloma of the right lateral vaginal cuff.History of laparoscopic colpopexy/vaginal suspension with gore-tex mesh on (b)(6) 2014.History of posterior cystocele.Procedures: diagnostic laparoscopy.Lysis of adhesion greater than 20 minutes.Sacral, vaginal gore-tex removal.Vaginal colpotomy and closure.Peritoneal lavage.Anesthesia: general.Specimens removed: gore-tex mesh.Disposition: to pacu in stable condition.Estimated blood loss: 50ml.Iv fluids: 1100ml of iv crystalloid.Urinary output: 225ml.Details of procedure: ¿the patient was identified in the prescreen area and brought back to operating suite #2.Anesthesia performed general endotracheal anesthesia without difficulty.The patient was then placed in the lithotomy position.The patient was prepped and draped in normal sterile fashion.A foley was placed.A timeout was performed identifying the patient and procedure to be performed and identification of antibiotics that had been administered, and everyone was in agreement.Using a #15 blade scalpel, an incision was made above the umbilicus and below the xiphoid process for placement of a 5-mm port.The skin was elevated using towel clips.A veress needle was introduced and pneumoperitoneum was established.A 5-mm port was placed.A 5-mm laparoscopic camera was inserted into the abdomen and the abdomen was evaluated and no visible injury was noted upon making entry into the abdomen.Three additional 5-mm ports were placed, one directly below the umbilicus, one in the right lower quadrant and one in the left lower quadrant.These were placed under direct visualization.We then performed lysis of adhesions.There was omentum that was adhesed to the peritoneum along the abdominal wall.Following this, we mobilized colon and small bowel to allow exposure to the previously placed mesh.We identified the mesh and incised the newly laid peritoneum that was over the previously placed mesh.Once identified, dr.Foster went down below and placed an adjustable speculum in the vagina.While he manipulated the vaginal cuff, we were able to see laparoscopically exactly where the mesh had been sewn previously.Once the mesh was identified, the mesh was transected near the vaginal cuff.This small piece of mesh was then brought out through the vagina.Following this, we then grasped the previously placed mesh along the sacrum with some locking graspers.The mesh was elevated and was removed from the previously placed anterior surface of the sacrum.We then removed a 5-mm port and brought the mesh out through the previous 5 mm incision that had been made.Once the mesh was completely removed, we then proceeded to go back down below and we grasped the vaginal cuff using several clamps including lahey clamps.Once we had good purchase, we used 2-0 vicryl suture x3 to suture the vaginal cuff close [sic].Hemostasis was achieved in small bleeding areas with electrocautery.Following this, we then scrubbed out and rescrubbed in and reinsufflated the abdomen and visualized with the laparoscopic camera and ensured that the previously placed sutures through the vaginal cuff did not penetrate any small bowel or colon.We then introduced a 19-french blake drain through the incision that was made below the umbilicus, and the drain was brought out through the right lower quadrant incision.Drain was sutured in place with 2-0 vicryl.The other incision sites were then closed using 4-0 vicryl.Also note that prior to closing, we did perform a peritoneal lavage and suction.Hemostasis had been achieved.There were no areas of bleeding.Also note that during grasping of the small bowel to move it out of the way in order to have visualization, a small rent in the mesentery was made.There was minimal bleeding.Two 5-mm clips were applied to the rent and bleeding immediately ceased.Following this, the foley was removed.The patient was taken out of the lithotomy position.The patient tolerated the procedure well with no complications.The mesh was not sent as specimen.¿.[missing records: records for the alleged injuries of ¿granuloma, chronic pain, irritation/inflammation, bloody vaginal discharge were not provided.].A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® mycromesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: updated results code.Conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: records prior to (b)(6) 2014; including hysterectomy and cholecystectomy, were not provided.On (b)(6) 2014: (b)(6) state university physicians.(b)(6) , do.Office visit.Rectocele: symptoms began 1 year ago.Constipation, cramping pain in pelvic region.States feels like pelvic floor is ¿falling¿ when she stands up.Cystocele: symptoms began 1 year ago.Location abdominal/pelvic.Has cramping pain associated urinary frequency.Abdominal discomfort: left and right lower quadrant radiating to pelvis.Cramping with bowel movement, urination.Impression/plan: vaginal prolapse.Discussed having to push up vagina, difficulty with defecation.Exam demonstrated vaginal problems.Discussed repair for vaginal prolapse, exam under anesthesia, repair of rectocele if indicated.On (b)(6) 2014: (b)(6) state university medical center.(b)(6) , do.Operative report.Preoperative diagnoses: decreased urinary output.Vaginal suspension by dr.Foster as well as rectocele repair.Postoperative diagnosis: no evidence of ureteral obstruction.Procedures: cystoscopy.Bilateral ureteral stents.Retrograde ureterogram.Assistant: marshall early, do, pgy5.Procedure: ¿the patient was post-vaginal suspension and rectocele repair, had decreased urinary output.Cystoscope was placed in the bladder.The left ureter was approached with a 5-french open-ended ureteral stent.This was placed without complication into the left ureter.Fluoroscopy was then used to demonstrate appropriate flow into the kidney.At this point in time, the right ureter was approached.Ureteral orifice was attempted with 5-french whistle tipped catheter without success.An olive tipped-catheter was then used to attempt ureterogram without success and then a 0.25 guidewire was placed up the ureter without complication.Throughout the case, there was continued urine reflux demonstrated through both ureters; therefore, confirmation not only by fluoroscopy of the guidewire going up the ureter as well as dye as well as ureteral reflux did not demonstrate any urinary tract obstruction.The patient tolerated this procedure well and the stents were removed at the end of the case.The patient was extubated and taken to postanesthesia care in stable condition.Counts were correct regarding instruments, needles and sponges.There were no complications.¿ on (b)(6) 2014: (b)(6) state university medical center.[illegible].Postoperative note.Preoperative/postoperative diagnosis: vaginal prolapse with rectocele and cystocele.Procedure: laparoscopic colpopexy/vaginal suspension.Posterior rectocele repair.Cystogram.Surgeon/assistant: foster/early.Note dictated: yes [checked].On (b)(6) 2014: (b)(6) state university medical center.[illegible].[postoperative note].Preoperative/postoperative [diagnosis]: s/p [status post] vaginal suspension laparoscopy.S/p [status post] rectocele repair.No urinary output.Procedure: cystoscopy.Retrograde ureterogram.B [bilateral] stent placement.On (b)(6) 2014: (b)(6).Photocopies.[pictures of what appears to be taken during procedure 08/12/14, poor quality copy].On (b)(6) 2014: (b)(6) state university medical center.(b)(6) , do.Radiology ¿ kub [kidney, ureter, bladder] abdomen.Indication: closing count incorrect.Findings: mildly prominent small bowel in left hemiabdomen, correlate for ileus.Moderate stool burden.Surgical clips right upper quadrant.Rounded circular metallic densities projecting over pelvis, most often secondary to skin closure.Impression: no retained surgical instrument or sponge identified.Correlate for small bowel ileus.On (b)(6) 2014: (b)(6) medical center.Nurse note.Complain of severe pain 10/10.Unable to control urine, placed back on bedpan.Blood tinged packing fell out of vaginal area.On (b)(6) 2014: (b)(6) state university medical center.Discharge instructions.You may shower, remove dressings in 48 hours.No soaking of wounds.Walk 4 times daily.You have a dressing in your vagina, this can come out in 24 hours.Pelvic organ prolapse patient information handout.On (b)(6) 2014: (b)(6) state university medical center.(b)(6) , do.Progress note addendum.Abdomen: tender to palpation, more on left side.Skin: trochar sites with no drainage, clean.Impression/plan: discharge home today.Vaginal vault prolapse after hysterectomy.On (b)(6) 2014: (b)(6) state university medical center.(b)(6) , do.Discharge summary.Admit date: 08/12/14.Diagnosis: vaginal suspension; rectocele repair; syncope post-surgical, vagovagal [sic] response; obesity.Seen in clinic for cystocele, vaginal prolapse, rectocele.She was counseled about surgery for this, risks, benefits, alternatives.Surgery went very well.Did have decreased urinary output during case, required bilateral ureteral stents, retrograde ureterogram to be done to confirm there was no injury, which there was not.Just prior to discharge from pacu [post anesthesia care unit], patient sat on stool to have bowel movement, had vagovagal [sic] episode with hypotension, hypoxia.Admitted for observation.Has had decreased hematuria, no drainage from vagina.Counseled to continue milk of magnesia until bowel movement.On (b)(6) 2014: (b)(6) state university physicians.(b)(6) , do.Office visit.Post operative visit.Vaginal serous drainage.Wound: serosanguinous drainage.A silver nitrate stick was applied to exuberant granulation tissue.Hypergranulation of right vaginal cuff.Impression/plan: vaginal prolapse.If discharge does not improve, will schedule for surgery examination under anesthesia, laparoscopy to rule out fistula.Rectocele.On (b)(6) 2015: (b)(6) state university medical center.(b)(6) , do.Operative report.Preoperative diagnoses: bloody drainage from the vagina and granulation tissue at the vaginal cuff.Left lower quadrant pain.Postoperative diagnoses: suture granuloma of the right lateral vaginal cuff.Bilateral pantaloon hernias.Procedures: evaluation of the vagina under anesthesia.Excision of suture granuloma of the vagina.Complex closure of suture of the vagina suture granuloma site.Exploratory laparoscopy for left lower quadrant pelvic pain.Bilateral laparoscopic hernia repair with bilateral mesh interpositions.Assistant: erica hill, do.Operative findings and procedure: ¿this 55-year-old female who has had a vaginal suspension for vaginal prolapse and comes by herself and she comes for evaluation of an apparent suture granuloma of the right side of her vaginal cuff.The patient has a left lower quadrant pain as well, this does not appear to be related to her suture granuloma, which the suture line granuloma has been draining bloody drainage and i have treated it with silver nitrate on 2 occasions without success.I have even removed some of the suture, which was permanent suture from the vagina.Upon completion of these preoperative therapies, we have decided to come to surgery to evaluate the left lower quadrant and to see if we could treat this suture granuloma surgically as well.The patient was approached in or #2 at (b)(6) medical center under general anesthesia and anesthesia monitoring, she was prepped and aseptically draped in a semilithotomy position.The patient undergoes evaluation of the vagina under anesthesia and is noted to have a defect in the vaginal mucosa with granulation tissue extruding from this.I grasped the granulation tissue and gently pulled forward and immediately a green permanent type suture was seen and a defect in the vaginal cuff was noted.I debrided the granulation tissue from the vaginal cuff, irrigated with copious amounts of sterile irrigating solution.I then made sure there was no excessive bleeding, i sutured 2 layers of the vagina mucosa over the granulation site.This was accomplished with 2-0 vicryl.We then proceeded to the laparoscopic portion of our procedure having placed a vaginal packing in the vagina at this juncture.A 10-mm port was placed in the supraumbilical position under modified hasson technique, the abdomen was insufflated, we had attempted entry into the epigastrium with a veress needle, but we were unsuccessful.We subsequently evaluated that one ___ [sic] we had accomplished with 10-mm port in the supraumbilical position.The additional ports were right and left lower quadrant ports.Upon entry into the abdomen, the patient is noted to have bilateral pantaloon hernias, (indirect and direct) in the groins, the left was right under our mark for the patient¿s pelvic pain.We evaluated the pelvis and her vaginal suspension area all was well healed, a picture was taken.There was no evidence of difficulty intraabdominally at all.We then transected the peritoneum, laid it medially and placed a parietex polyester mesh 6 x 6 into the inguinal spaces bilaterally.There were maintenance in site by a protack stapling device, multiple staples been applied and the peritoneum was reapproximated with the protack stapling device.Having accomplished this, ___ [sic] revealed no bleeding, no other known difficulties, the ports were removed.We closed the 10-mm port with 2 figure-of-eight stitches of 2-0 vicryl and the skin was closed with vicryl and the patient had sterile bioclusives applied and went to the recovery room in satisfactory condition.¿ on (b)(6) 2015: (b)(6) state university medical center.(b)(6) , do.Postop note.Preoperative diagnosis: suture granuloma, abdominal pain.Postoperative diagnosis: b [bilateral] inguinal hernia.Procedure: evaluation under anesthesia of vagina.Excision suture granuloma.Complete closure of suture granular excision of vagina.B [bilateral] lap inguinal hernia repair [with] mesh [illegible] position.Exp lap for llq [left lower quadrant] pelvic pain.Surgeon/assistant: foster/hill.Findings: ¿b [bilateral] inguinal hernia.¿ disposition: ¿stable.¿ on (b)(6) 2015: (b)(6) state university medical center.Implant sticker.Tyco/healthcare parietex, left.Covidien parietex, right.On (b)(6) 2015: (b)(6).Photocopies.[pictures of what appears to be taken during procedure 01/07/15, poor quality copy].On (b)(6) 2015: (b)(6) state university medical center.Discharge instructions.Activity: may shower.Limit use of stairs and steps.No lifting, pushing, pulling greater than 5 pounds.No driving while on pain medicine.Care of incision/dressing: no soaking in tub, pool, etc.Remove dressings in 5 days.On (b)(6) 2015: (b)(6) state university physicians.(b)(6) , md.Office visit.Post operative visit.Reports incisional pain.Abdominal pain, urinary difficulty, vaginal discharge, vaginal bleeding.Reports continued pain at left lower quadrant port site.Pulling sensation with 10/10 sharp pain.Reports resolution of periumbilical fluctuant mass.States has daily green/yellow discharge, some bleeding.Increased urinary urgency since operation.Genitourinary: vagina-discharge, exposed mesh.Impression/plan: vaginal prolapse.Vaginal exam identified exposed mesh, schedule for vaginal exploration in or [operating room].Vaginal vault infection.Drainage from vagina likely from exposed mesh.On (b)(6) 2015: (b)(6) state university medical center.[illegible].Post-operative note.Preoperative diagnosis: vaginitis.Postoperative diagnosis: same.History of vaginal suspension.Procedure: diagnostic lap [laparoscopy].Lysis >30 minutes.Sacral vaginal gortex removal.Vaginal colpotomy and closure.Peritoneal lavage.Surgeon/assistant: foster/r.[illegible].Specimens removed: ¿gortex mesh.¿ disposition: ¿to pacu [post anesthesia care unit] in stable condition.¿ on (b)(6) 2015: (b)(6).Photocopies.[three pictures of what appears to be taken during procedure 04/08/15, poor quality copy].On (b)(6) 2015: (b)(6) state university.Discharge instructions.Activity: may shower in 48 hours.No lifting, pushing or pulling greater than 5 pounds.No driving while on narcotics.Care of incision: no submerging incisions in swimming pools or hot tubs.May shower in 48 hours.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® mycromesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the gore® mycromesh® biomaterial instructions for use also states: "when using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2014: (b)(6).Telephone encounter.Patient called regarding surgery she had last tuesday.She states that she has something protruding from her vagina.She states that it is the consistency of a marble, and about the size of her thumb.She is having some increased pain in that area, and she is having a small amount of bleeding.I have informed (b)(6).(b)(6) 2014: (b)(6).Office visit.Post operative visit; cystocele repair/vaginal suspension on (b)(6) 2014.Reports 10/10 pain localized to the vaginal area.On the third postop day she felt something hanging out of her vagina.Dysuria.Exam; vagina: suture visible, inflammation tissue.No evidence of infection.Impression: patient is feeling inflammation [sic] tissue and suter [sic] in the repair.Did not appear to be drainage or concern.Counseled on sitz baths, dibucaine ointment and percocet given.Follow up in 3 weeks.(b)(6) 2014: (b)(6).Office visit.Post operative visit.Incisional pain; 8/10, occurring persistently, constipation, swelling and vaginal discharge.Pain located along non dissolved sutures.Exam; vagina: status post colpopexy, white creamy discharge without odor.Suprapubic tenderness.Wound check: healing well without erythema.Normal granulation tissue present, sutures intact, edges well approximated, serosanguinous drainage.Sutures were removed.Impression: pain along intra-vaginal closure site.Wound healing well.Intra-vaginal dibucaine for pain.Follow up 1 week.(b)(6) 2014: (b)(6).Office visit.Post operative visit.Review of systems: constipation, vaginal discharge (occurring for 4 weeks, watery, yellow in color).Wound check: clean, dry, healing well without erythema.Follow up wound check in 3 weeks.Impression: vaginal suspension successful.Return to normal duties as tolerated.Follow up in 3 weeks.(b)(6) 2014: (b)(6).Office visit.Post operative visit.Reports pain, increased thickened green discharge that has persisted since last office visit.Pain on left side of proximal thigh and vaginal wall; ¿stitch like¿ sensation.States she removed an off-white suture from her right lower quadrant port site; removed easily without pain.Review of systems: dyspareunia, thick green vaginal discharge, abdominal pain.Exam: 169.8 lbs.Cervix; granular tissue, discharge, cervical motion tenderness.Assessment/plan: ultrasound will be scheduled to evaluate pelvic region to find source of pain and discharge.Return to clinic in four weeks.[missing records: the pelvic ultrasound to evaluate pain and discharge was not provided.] (b)(6) 2015: (b)(6).Office visit.Post operative visit; bilateral laparoscopic hernia repair/closure of suture granuloma site (b)(6) 2015.Reports incisional pain; not using pain medication.Activity is back to pre-operative level.Complaining of pain at incision site, minimal drainage.Vaginal pain better after surgery.Wound check: clean, dry, healing well, edges well approximated.The wound has edema.Incision of umbilical erythema with 11 blade scalpel and packed with iodoform gauze.Assessment/plan: vaginal prolapse; status post repair.Inguinal hernia bilateral, non-recurrent; incision and drainage of umbilical incision erythema and fluctuance with placement of packing.Pack daily with iodoform gauze and return to clinic in three weeks.Pain resolved after surgery.(b)(6) 2015: (b)(6).Office visit.Post operative visit; diagnostic laparoscopy/closure of suture granuloma site on (b)(6) 2015.Status has improved.Reports incisional pain, no complications with wound.Surgical drain is draining less.Constipation.Incision sites healing well, with no exudate reported.Mild pain at the site of jp drain; no abdominal pain elsewhere.Constipation refractory to medication use (miralax, metamucil, and herbal teas).Medical history: gallbladder disease.Exam: abdomen inspection; surgical scar(s), abdominal tenderness mild.Wound check: wound is clean, dry, free of exudates, healing well, without erythema, sutures intact, edges well approximated.Assessment/plan: follow up examination; incision sites healing well with no drainage or exudate.Jp drain removed.Vaginal prolapse; no prolapse reported at this time.(b)(6) 2015: (b)(6).Office visit.Post operative visit.Assessment/plan: follow-up examination.Vaginal prolapse.Ditropan for urinary frequency, urinalysis.Follow up 3-4 weeks if still having problems.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® mycromesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: health effect impact code: f1903: device explantation.H6: medical device component: g04088: membrane.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.It should be noted that the gore ® mycromesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ as with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information acts.